Top
20
Doctor insights on: Loratadine Fexofenadine And Cetirizine

Share
1

1
Which is best zyrtec allegra (fexofenadine) claranex?

Which is best zyrtec allegra (fexofenadine) claranex?

Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more

Dr. Gary Sandler
362 doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


Dr. Anlin Xu Dr. Xu
8 doctors agreed:
2

2
Can Claritin (loratadine) non-drowsy antihistamine still cause drowsiness?

Dr. Anlin Xu Dr. Xu
8 doctors agreed:
Can Claritin (loratadine) non-drowsy antihistamine still cause drowsiness?

Yes: Claritin is a second generation antihistamine which causes much less drowsiness than first generation antihistamine, like benadryl (diphenhydramine). The number of people who feel drowsy on Claritin is so low that it is labeled "non-drowsy". But each of us is unique. I have plenty of patients who feel drowsy on claritin, especially petite women. ...Read more

See 1 more doctor answer
3

3
What is in claritin (loratadine)?Is diphenhydramine in claritin (loratadine)?

What is in claritin (loratadine)?Is diphenhydramine in claritin (loratadine)?

Anti histaminic: Claritin (loratadine) is a prescription anti-histaminic (anti-allergic) medication which has less of a tendency to cause sleepiness as a side effect. Diphenhydramine (benadryl) is not in Claritin (loratadine) but it is an over the counter anti-histamine of slightly higher potency than claritin, (loratadine) but a much stronger tendency to cause drowsiness. ...Read more

4

4
Difference between polaramine, zyrtec and claritin (loratadine)?

Difference between polaramine, zyrtec and claritin (loratadine)?

Antihistamine: Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects. Zyrtec , Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read more

See 1 more doctor answer
6

6
Can i take zyrtec and allegra (fexofenadine) together?

Can i take zyrtec and allegra (fexofenadine) together?

Not advisable : I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antihistamines for the treatment of allergies. If one of these alone is not helping, sometimes switching to the other one is helpful. If none of these remedies work, then consultation with your doctor or allergist would be appropriate. ...Read more

8

8
Can i take allegra and Claritin (loratadine) together?

Can i take allegra and Claritin (loratadine) together?

Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. On the other hand, there is probably no harm either. If symptoms are not controlled with antihistamines, see your doctor to confirm your diagnosis and get appropriate treatment. ...Read more

See 2 more doctor answers
9

9
Can i take Claritin (loratadine) and allegra together?

Not recommended: Those are both drugs of the same classification , antihistamines. They should not be taken together, one or the other. If you need more help with your allergies, you should see your primary care doctor, an allergist, or an ENT allergist. There are many other rx that can be used. You could benefit from allergy testing and a detailed nasal and sinus exam. ...Read more

10

10
Are allergra and zyrtec (cetirizine) the same?

Are allergra and zyrtec (cetirizine) the same?

Both antihistamines: Allegra (fexofenadine) and zyrtec (cetirizine) are both new generation antihistamines affecting h1 receptor. They are different compounds but essentially work the same way. They are both approved for allergic rhinitis and hives. Both come in various forms for treatment of children and adults. Time of onset for clinical relief of symptoms is about the same. ...Read more

11

11
Is Claritin (loratadine) same as benedryl?

Not exactly: Benadryl (diphenhydramine) is diphenydramine, an old first generation antihistamines that lasts about 6 hours and can cause drowsiness and other side effects. Claritin (loratadine) is a new generation antihistamine that can last 24 hours and has less side effects. At this time, there is no real advantage to benadryl, (diphenhydramine) unless a person also wants some sleep.... ...Read more

12

12
Cani take Benadryl (diphenhydramine) with loratadine?

Cani take Benadryl (diphenhydramine) with loratadine?

Probably yes.: Many people report their 'daily' non-sedating antihistamine in the am does not provide relief until next am. So, if no concerns for gu/heart/bp/med-conflict issues, then they often take a 'sedating' antihistamine at night for continued symptom relief and 'bonus' of sleep aid effect. ...Read more

13

13
Are Claritin (loratadine) and alavert the same?

Generic: Both Claritin (loratadine) and Alavert contain the same active ingredient, Loratadine. Claritin (loratadine) is the original brand name for this drug, and Alavert is one of the less expensive generic forms. They should both work the same for most people. ...Read more

See 1 more doctor answer
14

14
Taking cetirizine and diphenhydramine together?

Taking cetirizine and diphenhydramine together?

Ok not necessary?: Both Cetirizine (zyrtec) and Diphenhydramine (benadryl) are antihistamines. While there is little harm in taking the 2 together (except drowsiness in some people even at usual doses), it should not be necessary. If symptoms are that severe, see an allergist for a better treatment plan. ...Read more

See 1 more doctor answer
16

16
Can i take both zyrtec amd claritin (loratadine)?

Can i take both zyrtec amd claritin (loratadine)?

You shouldn't: Both medications are in the same class called non-sedating antihistamines and are effective for 24 hours. They should not be taken at the same time. ...Read more

17

17
What antihistamine would be comparable to fexofenadine (allegra)? Is Claritin (loratadine) or zyrtec comparable?

What antihistamine would be comparable to fexofenadine (allegra)?  Is Claritin (loratadine) or zyrtec comparable?

All similar: The various antihistamines such as fexofenidine, Claritin (loratadine) and zyrtec are comparable for allergy symptoms. Some people will find that one medication works better for them than another one. ...Read more

18

18
Claritin for children and Benadryl (diphenhydramine) together?

Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time. ...Read more

See 1 more doctor answer
20

20
Can you take Claritin (loratadine) and allegra together?

Antihistamines: Both Claritin (loratadine) and Allegra are of the same class of drugs, namely anti-histamines. Taking two drugs from the same class would not be recommended as this could essentially cause an overdose. ...Read more

Dr. John Chiu
575 doctors shared insights

Cetirizine (Definition)

Ceftirizine is the generic name of an antihistamine previously marketed under the ...Read more


Dr. John Chiu
549 doctors shared insights

Zyrtec (Definition)

Zyrtec is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more